|No obvious side effects
Mar 13, 2013
I switched from Atripla to Stribild a few months ago and have since not experienced any obvious side effects from the medication. With the Atripla I experienced diarrhea and a groggy/hung over feeling in the mornings. Are there less obvious side effects I should be worried about or have my primary care physician look for? More than anything I'm concerned that the medication may not be as effective as the Atripla. Perhaps I'm just being paranoid - but after dealing with the diarrhea, crazy dreams, and grogginess from the Atripla not experiencing any of these from the Stribild is rather unsettling.
| Response from Dr. Henry
Two of the drugs in Stribild are the same as in Atripla (tenofovir and emtricitabine). We are still learning about long term side effects from the cobicistat/elvitegravir (instead of efavirenz) with data from studies now out 2+ years. There has not yet been a signal for any delayed worrisome side effects but data remains limited and only recently have larger numbers of patients been prescribed Stribild. It can take a while for an unusual delayed side effect to be appreciated. So far data is reassuring. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Fever After Sex With Hooker Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Sore Throat After Giving A Bj Worried I Have HIV
- Swollen Glands After Anal Fingering Worried I Have HIV
- Swollen Lymph Glands After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.